After a successful ablation for AF(which you know is rarely 100%) what is the norm with beta blockers(if there is a norm)does your EP take

you off them right away or are you kept on them for a while and slowly phased off them or are you kept on them for ever.I know you stay on your anti-coags but i just would like to know peoples experience with betas eg Bisoprolol.

7 Replies

  • Hi argzxoni61, Bisoprolol really wiped me out and I always felt exhausted. Thankfully I had my pulmonary vein ablation on the 25th of February this year at the Freeman Road Hospital in Newcastle and all has been well with no AF symptoms since the procedure.I was kept on Bisoprolol 2.5 mg for four weeks after the ablation and after seeing my EP two weeks ago that dose was reduced to 1.25 mg for another week. Since then I have not had to take that beta - blocker and I am feeling fine and much less tired and enjoying having some energy back . I am still of course on warfarin and suspect I shall be on that drug until the good lord calls me home. I shall keep everyone up to date with my progress. Take care and stay safe and well.

  • I think all EPs have different agendas but usually they will try to get you off drugs (apart form big W) after about three months if all goes well.


  • I had my second ablation three days ago to stop SVTs and my doctor stopped the sotalol , I was not expecting that till a month later , I'm under recovery right now and downing fine till now .

    Maybe my case is different since I'm free from atrial flutter since my first ablation 8 months back.


  • I hope to stop after 2 months clear of any episodes, at least 10 weeks post 2 nd ablation. I stopped my Flecainide after 4 weeks after the 1st, wasn't on beta blockers at all then, BIG mistake, had worst episodes ever which put me in cardiac care.

  • My EP took me off bisoprol on the day after my ablation. I have taken nothing except warfarin since November and so far so good. So seems every EP has different approach.

  • I have had 3 ablations with the longest being in SR about a year. After 6 months I was taken off Warfarin and kept on BB's.

  • Thanks for all your replies,it,s been very imformative.

You may also like...